# SDR 2024FA0000440

- Difficulty date: June 11, 2024
- Submitted: June 11, 2024
- Operation: General aviation
- Engine: Ge CF680C2*
- Engine time: 95,493 hours, 16,618 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Unknown
- Location: Unknown
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DETECTED BASED ON A CUSTOMER REQUEST REGARDING TEST DATA, THAT  MTU-H INCORRECTLY DETERMINED THE N1 MODIFIER LEVEL IN CERTAIN CASES FOR BOEING FADEC ENGINES.  FOR POST-SB 73-0288 ECU SOFTWARE THE ESM 72-00-00 TESTING 007 EFFECT C SUBTASK 72-00-00-760-379 REQUIRES TO IDENTIFY THE MODIFIER LEVEL FOR TAKEOFF THRUST MARGIN AND FOR MAXIMUM CONTINUOUS THRUST MARGIN. THE LOWER THRUST MARGIN HAS TO BE USED FOR DETERMINING THE N1 MODIFIER LEVEL. THIS REQUIREMENT HAS NOT BEEN CONSIDERED SUFFICIENTLY BY MTU-H IN THE TESTCELL WORKING DOCUMENTATION AND THEREFORE WAS NOT FOLLOWED DURING TEST. MTU-H IDENTIFIED THE MODIFIER LEVEL USING ONLY THE TAKE-OFF THRUST MARGIN AS IT IS REQUIRED PER ESM 72-00-00 TESTING 007 EFFECT C SUBTASK 72-00-00-760-366 FOR PRE-SB 73-0288 SOFTWARE.  MTU-H HAS PERFORMED A TECHNICAL ASSESSMENT WHETHER THERE MIGHT BE A POTENTIAL IMPACT ON OPERATION. THE N1 MODIFIER FUNCTION IS ACTIVATED ONLY IF ALL OF THE FOLLOWING PREREQUISITES ARE FULFILLED: - ECU IN NORM MODE.   N1 RPM BETWEEN 96,3% AND 117% - ALTITUDE BELOW13.000 FT- TAKE OFF FLAG LATCHED, MEANING AL THROTTLES => 48 TLA AND PARK BREAK RE-LEASED (THE TAKE OFF FLAG WILL BE AUTOMATICALLY UNLATCHED AFTER 5 MINUTES). MTU-H HAS CONTACTED THE OEM TO CLARIFY THE EM REQUIREMENT AND TO OBTAIN THE OEM FEEDBACK ESPECIALLY IN REGARDS TO FLIGHT SAFETY AND EFFECT ON OPERATION. THE OEM ANSWERED “SOME OPERATORS MAY NOT BE AWARE THAT EGT MARGIN CAN BE GREATER AT TAKEOFF POWER THAN AT THE MXCN SETTING FOR SOME CF6-80C2 INSTALLATIONS. IN SUCH CASES, EGT MARGIN AT MXCN WILL BE DEPLETED BEFORE TAKEOFF MARGIN IS DEPLETED.” (CASE #01992556).  MTU RECALCULATED EGT MARGIN AND N2 MARGIN WITH THE CORRECT MODIFIER FOR ALL AFFECT-ED ENGINES. BOTH MARGINS WERE FOUND WITHIN THE EM LIMIT. THEREFORE, MTU CONCLUDES THAT THERE IS NO EFFECT ON OPERATION AND/OR FLIGHT SAFETY ON THE AFFECTED ENGINES WHEN USING THE N1 MODIFIER LEVEL DETERMINED WITH THE TAKEOFF THRUST MARGIN ONLY. AFFECTED CUSTOMERS ARE INFORMED ABOUT THIS ISSUE.
